Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 9, 2020, 6:58 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 10, 2020, 2:40 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
958 WHUS73 KMKX 092358 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Milwaukee/Sullivan WI 658 PM CDT Thu Apr 9 2020 LMZ643>646-100800- /O.EXP.KMKX.GL.W.0018.000000T0000Z-200410T0000Z/ /O.NEW.KMKX.SC.Y.0039.200410T0000Z-200410T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 658 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100800- /O.CON.KMKX.GL.W.0018.000000T0000Z-200410T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 658 PM CDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gale force gusts up to 35 kt and waves 4 to 7 feet expected. * WHERE...All Open Waters of Lake Michigan. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ MRC
2 follow-up statements
236 WHUS73 KMKX 100217 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 917 PM CDT Thu Apr 9 2020 LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-101030- /O.CON.KMKX.GL.W.0018.000000T0000Z-200410T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 917 PM CDT Thu Apr 9 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gale force gusts up to 35 kt and waves 7 to 11 feet. * WHERE...All Open Waters of Lake Michigan. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-101030- /O.CON.KMKX.SC.Y.0039.000000T0000Z-200410T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 917 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
968 WHUS73 KMKX 100740 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 240 AM CDT Fri Apr 10 2020 LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100845- /O.CAN.KMKX.GL.W.0018.000000T0000Z-200410T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 240 AM CDT Fri Apr 10 2020 ...GALE WARNING IS CANCELLED... $$ LMZ643>646-100845- /O.CAN.KMKX.SC.Y.0039.000000T0000Z-200410T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 240 AM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 6:48 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 9, 6:48 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
648 PM CDT Thu Apr 9 2020
.UPDATE...
Snow showers are diminishing across southern WI with the loss of
daytime heating. Wind gusts are coming down somewhat, but winds
will remain elevated through the night. Skies should become mostly
clear overnight and low temperatures should drop to around 30.
&&
.AVIATION(00Z TAFS)...
Snow showers are diminishing in intensity and coverage across
southern WI as we lose daytime heating. Look for skies to become
mostly clear overnight. Any lingering clouds will be VFR with
bases around 4000 to 5000 FT AGL. Wind gusts are also
diminishing, but wind will remain elevated through the night.
Plan on lighter but steady winds on Friday with a few VFR cumulus
clouds. Mid-level clouds will begin to spread into the region
during the afternoon and evening.
&&
.PREV DISCUSSION... (Issued 227 PM CDT Thu Apr 9 2020)
SHORT TERM...
Widespread rain and snow showers will continue this afternoon
across the area, along with very gusty northwest winds. As
expected, most gusts have been in the 30-40 MPH range, but we have
seen a few gusts to around 45 MPH (and even an occasional 45+)
with some of the snow showers. Thus far, these have not been
terribly widespread or long lasting, so will hold off on a Wind
Advisory at this point.
Given that the shower activity is convective in nature, it should
diminish rather quickly as sun set approaches. Skies are also
expected to clear rather rapidly this evening. Winds will remain
breezy, though not nearly as strong as this afternoon. Expect
temperatures to fall to around 30 degrees overnight.
Tomorrow should be a decent day, with temperatures in the upper
40s and diminishing west winds.
LONG TERM...
On Saturday, low pressure will begin to take shape across the
High Plains, with warm advection developing across the forecast
area. This will help boost temps into the 50s on Saturday, but
rain will become more widespread by afternoon and especially
evening, as the area of low pressure begins to move northeast
along a nearly stationary frontal boundary. Rain is expected for
most of the day on Sunday as the low lifts into the Ohio Valley,
and eventually Lower Michigan by Monday morning. As the low lifts
into Michigan, winds will become northerly, and as colder air
builds into the area, rain will begin to transition over to snow
Sunday night. Still far too early to discuss totals, but some
accumulation appears possible Sunday night into Monday, with the
best relative chances northwest of a Darlington to Sheboygan line.
Any snow will end on Monday, with another cool and blustery day
expected across the area. Cool temperatures look to persist for
most of the week, as northwest flow will remains in place across
the region. Highs in the 40s and lows in the 20s and 30s are
currently expected.
AVIATION(18Z TAFS)...
Gusty northwest winds will continue through this afternoon, with
gusts slowly diminishing as we head into the evening hours.
Some stronger gusts may persist into tonight for Milwaukee and
Kenosha, however.
Mixed rain and snow showers will continue this afternoon as well.
Some ice pellets/small hail/graupel will mix in at times.
Dry and less windy conditions are then expected for Friday.
MARINE...
Northwest gales will continue into this evening for the nearshore
waters, and into tomorrow morning for the open waters. Less windy
conditions are then expected for Friday and Saturday.
Winds will start to pick up late Saturday as low pressure begins
to approach the region from the southwest. A front will likely be
in place across the central portion of the lake by Sunday, with
strengthening north winds over the northern portion of the lake,
and strengthening southerly winds across the south half. By
Sunday night, winds are expected to turn northerly across the
entire lake, with what appears to be an increasingly good chance
for north gales Sunday night and on Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 7 AM CDT Friday for LMZ080-261-362-364-366-
563-565-567-669-671-673-675-777-779-868-870-872-874-876-878.
Gale Warning until 7 PM CDT this evening for LMZ643>646.
&&
Update...Cronce
Tonight/Friday and Aviation/Marine...Boxell
Friday Night through Thursday...BoxellHazardous weather outlook, Apr 9, 2:43 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 243 PM CDT Thu Apr 9 2020 WIZ046-047-051-052-056>060-062>072-101945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 243 PM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Northwest winds are expected to gust up to 40 MPH this afternoon. Some higher gusts to around 45 MPH are possible within rain and snow showers. .DAYS TWO THROUGH SEVEN...Friday through Thursday Rain over the weekend may cause rivers to rise across the area early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-101945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 243 PM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Gale Warning is in effect until 7 PM CDT this evening. Strong northwest winds are expected. A Small Craft Advisory will be needed after the Gale Warning expires this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Strong low pressure to the east of the region may bring gusty winds to the nearshore waters Sunday into Tuesday. Gales are possible Monday into Monday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-101945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 243 PM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect today and tonight for strong northwest winds. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gusty northwest winds are expected to linger into Friday morning. Strong low pressure to the east of the region may bring gusty winds to Lake Michigan Sunday into Tuesday. Gales are possible Monday into Monday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:17 PM CDT | Marine Dense Fog Advisory | MKX | 5 hr | |
| Apr 9, 3:01 AM CDT | Gale Warning | MKX | 24 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.